Thunderstorm Wind, Wake
- When
- July 11, 4:10 PM EST
- Where
- Wake County, Rolesville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 35.920, -78.470
Several trees were blown down in the area.
Scattered thunderstorms developed along a pre-frontal trough during peak afternoon heating.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RAH wrote it up.
Scattered thunderstorms developed along a pre-frontal trough during peak afternoon heating.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 11, 2:50 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 350 PM EDT WED JUL 11 2007 .SYNOPSIS...A FRONT WILL SWEEP EAST THROUGH THE REGION THROUGH TONIGH... THEN STALL OVER COASTAL NORTH CAROLINA THURSDAY BEFORE DISSIPATING THURSDAY NIGHT. ANOTHER WARM AND HUMID AIR MASS WILL BUILD OVER THE AREA FRIDAY THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AHEAD OF THE MID LEVEL VORTICITY MAXIMUM NOW ENTERING WESTERN NC... THE ATMOSPHERE CONTINUES TO DESTABILIZE ESPECIALLY OVER THE SOUTHERN AND EASTERN CWA THAT SAW THE MOST SUNSHINE EARLIER TODAY. CONVECTION WILL CONTINUE TO DEVELOP THROUGH THE REST OF THE AFTERNOON AND EARLY EVENING... AND LIKELY POPS WILL BE RETAINED... IN THE WEST AND SOUTH INTO EARLY EVENING AND IN THE EAST UNTIL AROUND MIDNIGHT. NC MAY FIND ITSELF IN A RELATIVE MINIMUM IN TERMS OF STRONG TO SEVERE STORM COVERAGE WITH THE BETTER DEEP LAYER SHEAR HEADING JUST TO OUR NORTH AND THE BEST DESTABILIZATION JUST TO THE SOUTH... HOWEVER WITH THE THERMODYNAMIC ENVIRONMENT IN PLACE OVER CENTRAL NC... A FEW STORMS MAY STILL PRODUCE DOWNBURST WIND GUSTS OR HAIL... ALTHOUGH FREEZING LEVELS REMAIN QUITE HIGH. PRECIP CHANCES SHOULD TAPER OFF QUICKLY AS LOW LEVEL WINDS SHIFT TO WESTERLY... JUST AHEAD OF THE INCOMING FRONT WHICH IS NOW PUSHING THROUGH EASTERN KY AND NORTHWEST TN. THE 850 MB TROUGH SHOULD EXIT THE EASTERN CWA BY 3 OR 4 AM... AT WHICH TIME SKIES SHOULD CLEAR OUT WEST TO EAST. EXPECT LOWS OF 67-74. -GIH && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... MUCH DRIER AIR MOVING IN FROM THE NORTHWEST BEHIND THE FRONT WITH A STABLE SUBSIDENCE INVERSION ALOFT WILL EQUATE TO JUST A FEW FLAT CUMULUS BENEATH THE SUBSIDENCE INVERSION ALOFT. EXPECT NO PRECIP THROUGH THURSDAY WITH ABUNDANT SUNSHINE. OUR LOCAL TEMPERATURE SCHEME WITH A DRY ADIABATIC LOW LEVEL PROFILE INDICATES HIGHS OF 90-94... WITH A COUPLE OF DEGREES OF MOS GUIDANCE. LOWS THURSDAY NIGHT ABOUT 63-70. -GIH ON FRIDAY AND SATURDAY... THE FORECAST BECOMES MURKIER WITH A STREAM OF MINOR PERTURBATIONS SWEEPING THROUGH THE BASE OF THE MEAN TROUGH OVER WESTERN NORTH AMERICA. BOTH THE NAM AND GFS PRODUCE CONVECTIVE FEEDBACK AND APPARENTLY SPURIOUS VORTICITY MAXIMA OVER THE SOUTHERN PLAINS EARLY FRIDAY... WHICH HAS RAMIFICATIONS DOWNSTREAM OVER NC LATE FRIDAY INTO SATURDAY. THE ECMWF SLOWLY RETURNS SUFFICIENT MOISTURE FOR CONVECTIVE ACTIVITY FRIDAY AFTERNOON... AND WILL HAVE LOW CHANCE POPS... HIGHER EAST... AS THE OLD FRONT DISSOLVES INTO A WEAK PRESSURE TROUGH OVER CENTRAL NC. MOISTURE AND LARGE SCALE LIFT SHOULD IMPROVE FURTHER BY SATURDAY AS THE RIGHT ENTRANCE REGION OF THE UPPER JET APPROACHES AND MOISTURE INFLUX FROM THE GULF INCREASES. THE NAM AND ITS STRONGER VORTICITY MAXIMUM ZIPPING THROUGH THE MIDATLANTIC SERVES TO SPILL DRIER AND MORE STABLE AIR INTO CENTRAL NC AS COMPARED TO THE GFS... AND FOR NOW THE GFS IS PREFERRED AS THERE DOESNT LOOK TO BE ENOUGH PUSH TO GET THE DRIER AIR MASS OVER THE MOUNTAINS AND THAT FAR INTO CENTRAL NC. HAVE INCLUDED SOLID CHANCE POPS... HIGHEST EAST. HIGHS IN THE UPPER 80S TO LOWER 90S BOTH DAYS WITH INCREASING CLOUD COVER. -GIH && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THE GENERAL PREFERENCE AMONG THE MEDIUM RANGE MODELS CONTINUES TO BE THE ECMWF... AS THE GFS CONTINUES TO BREAK DOWN THE POSITIVE PNA PATTERN BY SWEEPING EXCESSIVE MID LEVEL TROUGHING INTO THE PACIFIC NW... THEREBY BREAKING DOWN THE NORTHEAST U.S. TROUGH EARLY. THE OVERALL PICTURE EARLY IN THIS PERIOD (THROUGH MONDAY) WILL BE A CONTINUATION OF THE DAMP/WARM/VOLATILE ATMOSPHERE WITH THE SLIGHTLY POSITIVELY TILTED MID LEVEL TROUGH AXIS TO OUR WEST... A RATHER PERSISTENT AND PERIODICALLY RELOADING UPPER JET FROM THE MIDATLANTIC UP THE NORTHEAST COAST... AND CONFLUENT 850 MB FLOW INTO NC WITH A SOURCE REGION OFF THE EAST GULF AND SOUTHEAST COASTAL WATERS. WILL CARRY SOLID CHANCE POPS THROUGH MONDAY... HIGHER IN THE DAY/EVENING THAN OVERNIGHT... AND HIGHER WEST THAN EAST GIVEN THE LIKELIHOOD OF BETTER MOISTURE AND POSSIBLE SEA BREEZE CONVECTION IN THE COASTAL PLAIN EASTWARD. LOWS 65-72 SATURDAY NIGHT... HIGHS 85-88 SUNDAY... LOWS 67-72 SUNDAY NIGHT... AND HIGHS 87-90 MONDAY WITH CONSIDERABLE CLOUD COVER EXPECTED. THEN BEYOND MONDAY... THE ECMWF LIFTS THE MID LEVEL TROUGH AXIS NORTHEAST A BIT... OUT OF THE GREAT LAKES REGION AND INTO EASTERN CANADA... AS THE ATLANTIC MID LEVEL RIDGE BEGINS TO BUILD AND RETROGRADE WESTWARD TOWARD THE SOUTHEAST STATES... PUSHING THE SOUTHERN PORTION OF THE MID LEVEL TROUGH BACK WESTWARD INTO TX. WITH RISING HEIGHTS ALOFT AND WANING FORCING... EXPECT AN EVOLUTION TO NO MORE THAN ISOLATED LATE DAY STORMS AND ABOVE NORMAL TEMPERATURES FOR TUESDAY/WEDNESDAY. HIGHS ABOUT 90-94 BOTH DAYS WITH LOWS IN THE LOWER 70S. -GIH && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY BY THIS AFTERNOON AS A POTENT SHORTWAVE...CURRENTLY OVER THE LOWER MS VALLEY...MOVES EAST OVER THE AREA. THIS DISTURBANCE WILL ALSO PUSH A FRONT INTO THE AREA BY THE EVENING. BOTH THE LOW LEVEL AND UPPER LEVEL FEATURES WILL INTERACT WITH A WARM AND UNSTABLE AIRMASS TO PRODUCE CONVECTION ACROSS CENTRAL NC. TAFS WILL CARRY -SHRA FOR THE AFTERNOON AND EVENING PERIODS WITH CB INCLUDED IN THE PREDOMINATE SKY COVER. TSRA CONDITIONS ARE LIKELY AT SOME POINT AT ALL TAF SITES...BUT TIMING OF THUNDER AND THE ASSOCIATED MVFR/IFR CONDITIONS ARE TOO UNCERTAIN. AS CONDITIONS DEVELOP ADJUSTMENTS WILL BE MADE TO THE TAFS. THE PRECIPITATION WILL TAPER OFF AND END FROM THE WEST WITH THE PASSAGE OF THE FRONT. WINDS WILL INCREASE IN THE BOUNDARY LAYER AHEAD OF THE APPROACHING DISTURBANCE...INCREASING TO 30 TO 35 KTS ATOP THE MIXED LAYER. THEREFORE...SUSTAINED WINDS OF 12-15 KTS OUT OF THE SW WITH GUSTS TO 25 KTS ARE EXPECTED. WINDS WILL DIMINISH AND SHIFT TO THE WEST OVERNIGHT... BECOMING NORTHWEST AROUND 10 KTS AFTER 08Z THURSDAY MORNING. DRY WEATHER ANTICIPATED FOR THURSDAY AND EARLY FRIDAY. THE CHANCE OF SHRA/TSRA RETURNS BY THE WEEKEND AS ANOTHER FRONT APPROACHES THE AREA. -RHJ && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...RHJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 439 AM EDT WED JUL 11 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-120845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 439 AM EDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL NORTH CAROLINA THIS AFTERNOON AND CONTINUE INTO TONIGHT AS A COLD FRONT AND FAIRLY RIGOROUS UPPER LEVEL DISTURBANCE MOVE ACROSS THE AREA. THE THREAT OF SHOWERS AND STORMS ARE MOST LIKELY AFTER 3 PM THIS AFTERNOON THROUGH ABOUT 10 PM TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE MAIN THREAT BEING DAMAGING DOWN BURST WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. ALSO LOCALIZED HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THE THREAT OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. SPOTTERS SHOULD MONITOR THE LATEST FORECASTS AND UPDATES. RA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 344 PM EDT WED JUL 11 2007 NCZ021>023-112045- ALAMANCE-FORSYTH-GUILFORD- 344 PM EDT WED JUL 11 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH...GUILFORD AND ALAMANCE COUNTIES THROUGH 445 PM EDT... AT 344 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PFAFFTOWN TO WINSTON-SALEM TO SEDGE GARDEN TO HIGH POINT...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WALKERTOWN...KERNERSVILLE... AND GREENSBORO AROUND 400 PM EDT...THEN TO BURLINGTON BETWEEN 4:10 AND 4:30 PM. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. MWS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 425 PM EDT WED JUL 11 2007 NCZ088-089-112115- CUMBERLAND-SAMPSON- 425 PM EDT WED JUL 11 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON AND CUMBERLAND COUNTIES THROUGH 515 PM EDT... AT 425 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES WEST OF CEDAR CREEK...OR ABOUT 10 MILES SOUTH OF FAYETTEVILLE... MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CEDAR CREEK AROUND 435 PM EDT...STEDMAN AROUND 440 PM EDT...AUTRYVILLE AROUND 445 PM EDT... SALEMBURG AROUND 500 PM EDT. THIS STORM HAS A HISTORY OF PRODUCING 45 MPH WINDS AT THE FAYETTEVILLE AIRPORT. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VINCENT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 431 PM EDT WED JUL 11 2007 NCZ007>009-112130- GRANVILLE-PERSON-VANCE- 431 PM EDT WED JUL 11 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS GRANVILLE...PERSON AND VANCE COUNTIES THROUGH 530 PM EDT... AT 431 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH BOSTON TO YANCEYVILLE TO REIDSVILLE... MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BETHEL HILL AND CONCORD AROUND 4:45 PM...ROXBORO AROUND 510 PM EDT...AND OAK HILL...STOVALL AND KERR LAKE BETWEEN 5:10 AND 5:30 PM. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. MWS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 452 PM EDT WED JUL 11 2007 NCZ073-074-083-084-112130- ANSON-MONTGOMERY-RICHMOND-STANLY- 452 PM EDT WED JUL 11 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN STANLY AND MONTGOMERY COUNTIES AND NORTHERN ANSON AND RICHMOND COUNTIES THROUGH 530 PM EDT... AT 452 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES NORTHWEST OF PEACHLAND...OR ABOUT 13 MILES NORTHEAST OF MONROE... MOVING EAST AT 35 MPH. THESE STORMS WILL CROSS HIGHWAY 74 AND HIGHWAY 52 JUST NORTH OF WADESBORO IN ANSON COUNTY BY 515 PM...AND HIGHWAY 220 NORTH OF ELLERBE IN NORTHERN RICHMOND COUNTY BY 530 PM. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VINCENT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 458 PM EDT WED JUL 11 2007 NCZ024-025-112145- DURHAM-ORANGE- 458 PM EDT WED JUL 11 2007 ...STRONG THUNDERSTORMS WITH STRONG WINDS WILL MOVE ACROSS NORTHERN ORANGE AND DURHAM COUNTIES THROUGH 545 PM EDT... AT 458 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CARR TO EFLAND...OR ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF PROSPECT HILL TO HILLSBOROUGH...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SCHLEY AROUND 510 PM EDT... ROUGEMONT AROUND 525 PM EDT...BAHAMA AROUND 530 PM EDT. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. MWS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 509 PM EDT WED JUL 11 2007 NCZ043-078-112200- WAYNE-WILSON- 509 PM EDT WED JUL 11 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN WILSON AND NORTHERN WAYNE COUNTIES THROUGH 600 PM EDT... AT 509 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NAHUNTA...OR ABOUT 12 MILES NORTHWEST OF GOLDSBORO...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NAHUNTA...FREMONT... AND...PIKEVILLE...LUCAMA...EUREKA...AND...BLACK CREEK... STANTONSBURG...SARATOGA. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED WITH THIS STORM. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VINCENT
The Raleigh/Durham radar (KRAX), 28 km away, was scanning. The volume nearest the first event began at 21:08 UTC.
5 thunderstorm wind, 1 lightning. Local standard time, as filed.
Several trees were blown down in the area.
Several trees were blown down in southeastern portions of county.
An unoccupied building in Youngsville was struck by lightning.
Several trees were blown down near the old brick plant along US Highway 1.
Several trees were blown down along the exit ramp to US Highway 1 at exit 87.
One tree was blown down in front of Holly Springs Elementary School.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34220, 34216, 34221, 34217, 34218, 34219.